Joan Porti

Joan Porti

Joan Porti
PhD in Mathematics, Université Paul Sabatier (Toulouse, France)
Professor at Universitat Autònoma de Barcelona

Personal webpage

email: porti@mat.uab.cat

Biosketch

I got my Phd in Toulouse in 1994, then from 1995 to 1998 I was Chargé de Reherches at CNRS, in France. In 1998 I became associate professor at UAB and in 2007 full professor. In 2008 I received the Icrea Academia Price. I am currently member of the Scientific advisory Board of the CRM, member of the ANEP (the Spanish Evaluation Agency) for geometry and topology, and managin editor of Publicacions Matemàtiques.

 

Research Interests

  • Geometric structures in low dimensional manifolds
  • Reidemeister torsion
  • Geometric group theory

Selected publications

  • with M. Boileau, B. Leeb. Geometrization of 3-dimensional orbifolds Annals of Math. 162 (2005), no. 1, 195–250
  • with Laurent Bessières, Gérard Besson, Michel Boileau, Sylvain Maillot. Collapsing irreducible 3-manifolds with nontrivial fundamental group , Invent. Math. 179 (2010), No. 2, 435–460
  • Regenerating hyperbolic cone 3-manifolds from dimension 2 , Annales de l’Institut Fourier 63 no. 5 (2013), 1971–2015
  • with L. Paoluzzi. Non-standard components of the character variety for a family of Montesinos knots , Proc. London Math. Soc., (2013) 107 (3): 655–679 DOI:10.1112/plms/pds094
  • with Pere Menal-Ferrer. Higher dimensional Reidemeister torsion invariants for cusped hyperbolic 3-manifolds , J. of Topology (2014) 7 (1): 69-119. DOI:10.1112/jtopol/jtt024